My right leg has been swelling for several months my Dr. put my on Lasix,it helped a little,but periodically have leaking,it leaks out of my lower leg I ALWAYS have some minor scratches on it and it has been leaking out SLOWLY clear fluid like a drop evry 30 seconds...What causes this is it dangerous? Can ANYONE suggest what is going on? I have a appointment on the 29th,but I need a little piece of mind I am only 37 years old female...Thanks
Edited to add I have had alot of numbess in this leg,and I dont have a blood clot in for sure been tested after it was discovered I had a big one in my left leg...
Last edited by texan1771; 07-23-2008 at 03:03 AM.
Reason: Forgot to add something
If it is only in the one leg where you have edema (bad enough for it to break the skin), I would say there is a severe circulatory problem going on with that leg. When inadequate circulation takes place in your legs, it can be a symptom of many things from kidney to heart problems, to problems with the blood vessels in your leg itself.
Have you had any other symptoms like urinary changes or coughing?
Thanks for responding!!! Nope no changes in anything,The circulatory problems could cause me what? would it cause my legs to tingle and become numb> This makes sense,,,,, Why would my Dr. just give me a script of Lasix and send me on my way?Is there treatment for this? I have been thr do much(cancer) I cant take much more...Any more ideas? Thanks
I'm sorry I can't offer much in terms of your edema...but I do offer a warning about lasix. Do some serious reading about the side effects of that diuretic. It can have some very nasty adverse reactions.
If you are not having any urinary or chest symptoms and your heart and kidneys check out just fine, you need to get that leg looked at. By giving you Lasix, they are hoping that the fluid will clear out on its own. I am hoping it will, too. If it does but it comes back another time, you will need to have a thorough physical with blood work to see what is causing it.
Now you had cancer treatment recently? That may very well have unbalanced your system to where you are getting these fluid build-ups. I would certainly want your doctor to investigate your cancer treatment and what side effects could come from that.
Fluid is usually the result of injury or malfunctioning somewhere in the body, or when circulation is poor. I have heard that chemotherapy can cause a variety of symptoms that last even after the treatment is over for a while.
Thanks for all the responses and the kind words,I will try to shed some light on my phyiscal its extensive so please be prepared....
I had cervical cancer,I was treated with radiation and chemo,I had more effects from the radition than the chemo,I complained of pain,to my radiation onocologist and gyno onocologist and was given pain meds (that didnt help) and the treatment just continued.....
I was cleared of cancer September 5,2005 I was sore but I was able to come back home and move into my new apartment..... I wanted my life back and I couldnt wait to go back to work,so I went back in October a month later.......
Then the BAD problems started,the pain in my abdominal area started getting worse I couldnt go to the bathroom the pain got worse and worse.I went to ALL the local hospitials and would be given laxatives and sent home.I went to the cancer hospitial in Houston given a laxative,went back again given a enema and then it went down from there,I started pooping from the vagina and as you can imagine the pain I suffered with that.I continued on didnt dare wanna mess up peoples holidays I slept in the bathtub,for 2 and a half months I had my alarm clock in the bathroom it would go off I get out and go to work.As you can imagine by Jan.2006 I was fed up!!!! I started my day as usual got to work called my supervisor to come releave me while I went to the bathroom,at that point I was doubled over in pain,and I just "brokedown" right then and there.I came out told her I had to go to the hospitial I called my dad,he came and got me and off we went to Houston........This time I WAS NOT LEAVING until I got some answers........
They admitted me and ran every test known to man,and like a week into it my gyno/onocologist came in my room and dropped the bomb The radiation had severley burned my bladder and I had developed a fistula.......
they wanted to "dry" out the entire lower part of my body so I had 2 tubes implanted into my back to drain my kidneys and a "temporary" colostomy.I was on short-term disability at work and I was in and out of the hospitial really ever since.This went on a year and FINALLY my STUPID Dr.refered me to a GI surgeon and on Dec.6,2006 I had a 18 hour surgery with 8 of the "top" surgeons in the country....They opened me up and removed my bladder,colon,rectum,complete hysterectomy.....I woke up with a PERMANENT colostomy a urostomy and since then have had massive problems blood clots,almost bleed to death developed a pelvic abcess you name it I have been thru it I have stared death in the face 3 times,been life-flighted the whole nine yards......
Now I am left with 2 bags,disabled have a blood clot in my LEFT leg,BUT my numbness is in my right,the leaking in my right.BUT BOTH swell real easy,my right leg does not have a blood clot in it,Ive had a doppler test on it....Whew thats a mouthful
I am left wondering if all of this has damaged my leg permanetly? Any suggestions now are MORE than welcome...Like I said previously I have a appointment on July 29th...Thanks and sorry such a long read...
I have read your medical history and you probably have a better idea of what might be wrong with you than any of us. With so much that has happened to you we all wouldn't have a clue. You have been very sick in the past couple of years including cellulites in your leg/s where you spent 11 days in the hospital? ...so perhaps that is back? Good luck.
Hi, Texan . . . you have really been through it and I understand why you are worried about not wanting anything else to come up. My guess is that your right leg is not permanently damaged but may recur.
My best friend who passed in her late eighties a couple of months ago had congestive heart failure and was going into renal failure, so was familiar about those two problems causing leg swelling to the point of leakage. After reading what you have endured, I now understand.
My mother also passed years ago from congestive heart failure caused by eosinophilia (a white blood cell disorder) and her legs did the same as yours is doing.
Earlier I wanted to bring these two things up as possibilities for what was happening to your leg but was not sure that they applied to you, but it appears the problems you had and the cancer treatment were indeed what snow-balled all of this.
Their leg swelling and leakage was not permanent but it was recurring, so you will have to keep a close eye on that leg once it goes down and let them know immediately if it begins to swell again. The numbness occurs because the nerves between the layers of skin are pulled away from each other when there is fluid. I am hoping the Lasix works for you and no drainage procedures will be needed.
Again, so sorry for what you have been through and thank you for sharing.